MAUDE Adverse Event Report: SMITH & NEPHEW, INC. HIP IMPLANT; PRSTHSS, HP, HM-, TRNNN-BRNG, FMORL, MTL/PLYCTL

SMITH & NEPHEW, INC. HIP IMPLANT; PRSTHSS, HP, HM-, TRNNN-BRNG, FMORL, MTL/PLYCTL
Model Number 71354703
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Unspecified Infection (1930)
Date of Event 10/04/2019
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that revision surgery was performed due to infection.Hip prepped and draped joint opened.Specimens taken joint lavaged and debrided intensely w hydrogens peroxide.Acetabulum exposed and reamed.Cup trialed.Cemented cup applied.The femoral canal reamed.Redapt stem trialed w reduction.The stable joint capsule and leg length achieved definitive implants inserted.Hip reduced.Hip closed.
 
Additional Manufacturer Narrative
It was reported that revision surgery was performed due to infection.The affected devices, used in treatment, were not returned for evaluation.Therefore a product analysis could not be performed.Smith and nephew has been unable to obtain device details.As device information was not made available, device history record, complaint history and sterilization documentation review cannot be completed.There is no information that would suggest the devices failed to meet specifications.A relationship, if any, between the devices and the reported incident could not be corroborated.No medical documents were received for investigation.No further medical assessment can be performed at this time.Infection, a potential complication associated with any surgery, can occur and possible causes could include but not limited to contamination, patient reaction, and post-operative healing issue.Based on this investigation, the need for corrective action is not indicated.Without the return of the actual product involved and no patient medical records available, our investigation of this report is inconclusive.Based on this investigation, the need for corrective action is not indicated.No further investigation warranted for this complaint; however we will continue to monitor for future complaints and investigate as necessary.Should additional information be received, the complaint will be reopened.

Brand Name
HIP IMPLANT
Common Device Name
PRSTHSS, HP, HM-, TRNNN-BRNG, FMORL, MTL/PLYCTL
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key9284152
Report Number1020279-2019-03911
Device Sequence Number2500368
Product Code JDH
UDI-Device Identifier00885556579282
UDI-Public00885556579282
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K151902
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/13/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number71354703
Device Catalogue NumberUNKNOWN
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 10/08/2019
Supplement Date Received by Manufacturer02/10/2020
Initial Report FDA Received Date11/06/2019
Supplement Report FDA Received Date02/14/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1